Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2013, 5:19 PM EDT for Crawford County, Morrow County, Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 5:19 PM EDT (21:19 UTC)
- Expired
- May 31, 2013, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:23 PM EDT | TSTM WND GST 60 | Shauck, OH | SEVERAL LARGE LIMBS DOWN. |
| May 31, 5:36 PM EDT | TSTM WND DMG | Galion, OH | A TWO FOOT DIAMETER BRANCH FELL ON A PARKED VAN CAUSING MAJOR DAMAGE. THE BRANCH ALSO CAUSED MINOR DAMAGE TO A GARAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS51 KCLE 312119
SVRCLE
OHC033-117-312200-
/O.NEW.KCLE.SV.W.0042.130531T2119Z-130531T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 600 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF CHATFIELD TO
CARDINGTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...
BUCYRUS...
SPARTA...
CHESTERVILLE...
CHATFIELD...
GALION...
NEW WASHINGTON...
CRESTLINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4035 8293 4041 8294 4042 8303 4049 8301
4049 8296 4064 8296 4065 8287 4070 8285
4070 8311 4100 8311 4099 8272 4071 8273
4070 8262 4066 8265 4055 8262 4055 8264
4034 8265
TIME...MOT...LOC 2118Z 257DEG 29KT 4098 8312 4046 8289
$$
MAYERS2 follow-up statements
000
WWUS51 KCLE 312142
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
542 PM EDT FRI MAY 31 2013
OHC033-117-312200-
/O.CON.KCLE.SV.W.0042.000000T0000Z-130531T2200Z/
CRAWFORD OH-MORROW OH-
542 PM EDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN MORROW AND CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW WASHINGTON TO 19 MILES
SOUTHEAST OF GALION...MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....
LAT...LON 4065 8286 4070 8286 4070 8311 4100 8311
4099 8272 4071 8273 4070 8262 4066 8265
4062 8264
TIME...MOT...LOC 2142Z 257DEG 29KT 4103 8285 4057 8250
$$
MAYERS190
WWUS51 KCLE 312207
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EDT FRI MAY 31 2013
OHC033-117-312216-
/O.EXP.KCLE.SV.W.0042.000000T0000Z-130531T2200Z/
CRAWFORD OH-MORROW OH-
607 PM EDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORROW AND
CRAWFORD COUNTIES IN NORTH CENTRAL OHIO EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4065 8286 4070 8286 4070 8311 4100 8311
4099 8272 4071 8273 4070 8262 4066 8265
4062 8264
TIME...MOT...LOC 2142Z 257DEG 29KT 4103 8285 4057 8250
$$
MAYERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:01 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 31, 4:01 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 401 PM EDT FRI MAY 31 2013 .SYNOPSIS... A BROAD AREA OF HIGH PRESSURE OVER THE EASTERN ATLANTIC COAST WILL WEAKEN SATURDAY AND ALLOW LOW PRESSURE TO MOVE THROUGH THE CENTRAL GREAT LAKES. THE LOW WILL REACH QUEBEC SUNDAY BUT NOT BEFORE DRAGGING A COLD FRONT ACROSS THE REGION LATE SATURDAY NIGHT AND EARLY SUNDAY. HIGH PRESSURE WILL BUILD EAST INTO THE REGION ON MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS ARE OCCURRING ACROSS THE WESTERN HALF OF THE AREA WITH SUNSHINE AND UNSTABLE CONDITIONS TO THE EAST. WILL HAVE CATEGORICAL POPS WEST THROUGH AT LOWEST THE EVENING HOURS AND WILL HAVE THE EASTERN COUNTIES POPS INCREASING THROUGH CHANCE TO LIKELY FOR A FEW HOURS BEFORE DROPPING BACK TO CHANCE LATE EVENING. WILL HAVE POPS DROPPING ELSEWHERE BY LATE EVENING AS WELL FOLLOWING LIKELY DIURNAL TRENDS. OVERNIGHT WILL HAVE MOST AREAS DROPPING BACK TO CHANCE RANGING FROM 50 POPS NEAR TOL AND 30 NEAR ERIE. WILL HAVE LOWS AT OR ABOVE MAV GUIDANCE WITH MID 60S GENERALLY ACROSS THE AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... SATURDAY LOW PRESSURE WILL MOVE INTO THE CENTRAL GREAT LAKES WITH AN APPROACHING COLD FRONT...STILL TO OUR WEST 00Z SUNDAY. DEEP MOISTURE AND MODERATE AMOUNTS OF INSTABILITY WILL CONTINUE ACROSS THE AREA. ALTHOUGH BEST INSTABILITY WITH CAPES FROM 1000 TO 2000 J/KG WILL REMAIN TO OUR SOUTH...DEEP SHEAR VALUES SUGGEST POTENTIAL FOR AT LEAST STRONG STORMS. WILL HAVE POPS INCREASE TO LIKELY MOST AREAS WHILE IN THE WEST WILL HAVE CATEGORICAL THROUGH THE AFTERNOON. COLD FRONT WILL MOVE INTO THE WEST LATE SATURDAY NIGHT REACHING THE ISLANDS OF JUST EAST BY 12Z SUNDAY. WILL HAVE CAT POPS SPREAD EAST ACROSS THE CWA THROUGH THE OVERNIGHT SATURDAY NIGHT AHEAD OF THE FRONT. WILL KEEP THUNDER MOSTLY AHEAD OF THE FRONT WITH SHOWERS BEHIND. BY MORNING WILL MENTION THUNDER ONLY IN THE EAST. SUNDAY AFTERNOON WILL DROP THE WEST TO SLIGHT CHANCE AND THE EAST TO CHANCE FOR LEFTOVER SHOWERS. SUNDAY NIGHT THROUGH MONDAY NIGHT NOT LOOKING FOR ANY PRECIP AS SURFACE HIGH AND DRY AIRMASS BUILDS IN. TEMPS TO TRANSITION FROM WELL ABOVE...TO BELOW NORMAL. && .LONG TERM /TUESDAY THROUGH THURSDAY/... HIGH PRESSURE OVER THE GREAT LAKES WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ON TUESDAY AND WEDNESDAY. THE AIR MASS ASSOCIATED WITH THE HIGH IS FAIRLY DRY SO NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION. TEMPERATURES WILL BE NOTICEABLY COOLER GIVEN THE NORTH/NORTHEAST WIND DIRECTION. AS THE HIGH MOVES EAST ON WEDNESDAY WINDS WILL SLOWLY SHIFT TO THE EAST/SOUTHEAST. THIS WILL HELP HIGH TEMPERATURES TO RISE ABOUT 5 DEGREES HIGHER THAN TUESDAY. HIGH PRESSURE WILL MOVE EAST OF THE AREA ON THURSDAY AS A LOW PRESSURE SYSTEM APPROACHES THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL SPREAD EAST INTO THE AREA AHEAD OF THE FRONT...ARRIVING AS EARLY AS LATE WEDNESDAY NIGHT. TEMPERATURES SHOULD START TO REBOUND ON THURSDAY AS WINDS SHIFT TO THE SOUTH/SOUTHEAST...ESPECIALLY ALONG THE LAKE ERIE SHORE. HOWEVER SHOWERS THAT OCCUR COULD HELP TO COOL THINGS BACK OFF. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A BAND OF SHOWERS ASSOCIATED WITH A DISTURBANCE IN THE ATMOSPHERE WILL MAKE ITS WAY EAST ACROSS OHIO TODAY. SOME THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP OUT AHEAD OF THE MAIN BAND OF SHOWERS. THESE THUNDERSTORMS ARE SCATTERED IN COVERAGE...SO HAVE KEPT THE TEMPO THUNDERSTORM FORECAST FOR ALL TAF SITES. ANY THUNDERSTORMS THAT DO PASS OVER TAF SITES COULD CAUSE VISIBILITIES TO BRIEFLY DROP TO IFR AND WINDS TO INCREASE IN SPEED. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE EAST OF THE FORECAST AREA BY EARLY MORNING SATURDAY. HOWEVER...ANOTHER BAND OF SHOWERS WILL MOVE IN QUICKLY BEHIND THEM. ANY BREAK IN SHOWERS THAT DOES OCCUR WILL LIKELY BE BRIEF. THE SECOND BAND OF SHOWERS WILL LIKELY DECREASE IN INTENSITY AS IT MOVES EAST...FOR NOW HAVE KEPT VICINITY SHOWERS AT THE EASTERN TAF SITES THROUGH THE TAF PERIOD. WINDS WILL REMAIN GUSTY FROM THE SOUTH/SOUTHWEST THROUGH TONIGHT BEFORE DROPPING OFF IN THE OVERNIGHT HOURS. WINDS WILL BECOME GUSTY AGAIN SATURDAY MORNING. .OUTLOOK...NON VFR CONDITIONS LIKELY SATURDAY INTO SUNDAY WITH SHOWERS/THUNDERSTORMS. NON-VFR CEILINGS POSSIBLE SUNDAY NIGHT AND MONDAY MORNING NE OH/NW PA. && .MARINE... GUSTY SOUTHERLY/SOUTHWESTERLY WINDS WILL CONTINUE ACROSS THE LAKE THROUGH THIS EVENING. THUNDERSTORMS DEVELOPING AHEAD OF A LINE OF SHOWERS WILL CONTINUE TO MOVE NORTHEAST ONTO THE LAKE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LOCALLY STRONGER WINDS/WAVES. OUTSIDE OF THE THUNDERSTORMS...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH GUSTY SOUTHERLY WINDS RETURNING. A COLD FRONT WILL CROSS THE LAKE ON SUNDAY WITH WINDS VEERING TO THE WEST BEHIND THE FRONT. THE PRESSURE GRADIENT APPEARS TO STRENGTHEN AS THE FRONT APPROACHES. A SMALL CRAFT ADVISORY MAY BE NECESSARY...BUT WILL ASSESS THE THREAT MORE DURING THE EVENING SHIFT. HIGH PRESSURE WILL BUILD INTO ON MONDAY AND LINGER INTO WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...YEAGER AVIATION...YEAGER MARINE...YEAGER
Hazardous weather outlook, May 31, 6:30 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 630 AM EDT FRI MAY 31 2013 OHZ003-006>008-017-018-027-028-036-011030- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- 630 AM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. THE MAIN THREATS WILL ONCE AGAIN BE STRONG DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-011030- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 630 AM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-011030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 630 AM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. THE MAIN THREATS WILL BE STRONG THUNDERSTORM WINDS AND LARGE HAIL. LOMBARDY
In the hours before
Special weather statement, May 31, 3:28 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT FRI MAY 31 2013 OHZ007>013-018>022-027>032-036>038-047-312030- ASHLAND-CRAWFORD-CUYAHOGA-ERIE-GEAUGA-HOLMES-HURON-KNOX-LAKE-LORAIN- MARION-MEDINA-MORROW-OTTAWA-PORTAGE-RICHLAND-SANDUSKY-SENECA-STARK- SUMMIT-WAYNE-WYANDOT- 328 PM EDT FRI MAY 31 2013 ...SPECIAL WEATHER STATEMENT FOR ASHLAND...CRAWFORD...CUYAHOGA... EASTERN OTTAWA...EASTERN SANDUSKY...EASTERN SENECA...EASTERN WYANDOT...ERIE...GEAUGA...HOLMES...HURON...KNOX...LAKE...LORAIN... MARION...MEDINA...MORROW...PORTAGE...RICHLAND...STARK...SUMMIT AND WAYNE COUNTIES UNTIL 430 PM EDT... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT WERE GRADUALLY STRENGTHENING. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH SOME OF THE STRONGER STORMS MAINLY FROM VERMILION TO MARION THROUGH 430 PM. REL
Local storm report, May 31, 5:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST LA RUE 40.58N 83.38W
05/31/2013 M0.00 MPH MARION OH TRAINED SPOTTER
65 MPH THUNDERSTORM WIND GUST.
0510 PM TSTM WND DMG PROSPECT 40.45N 83.19W
05/31/2013 MARION OH TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWNED.
&&
KUBINAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| May 31, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 41 min |
| May 31, 4:30 PM EDT | Special Marine Warning | CLE | 75 min | |
| May 31, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 51 min |
| May 31, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Richland | 39 min |
| May 31, 6:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina | 48 min |
| May 31, 6:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 31, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 25 min |
| May 31, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.